Alert archive / Arkansas / Tornado Warnings in 2004
Tornado Warning 32, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Nov 1, 2004, 3:44 PM CST for Desha County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2004, 3:44 PM CST (21:44 UTC)
- Expired
- Nov 1, 2004, 4:30 PM CST
- In force
- 46 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Desha County, AR
The radar
The Little Rock radar (KLZK), 149 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 1, 10:00 AM CST | Tornado Watch | SPC | 6 hr |
| Nov 1, 2:35 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLZK 012144 TORLIT ARC041-012230- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 344 PM CST MON NOV 1 2004 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... DESHA COUNTY IN SOUTHEAST ARKANSAS * UNTIL 430 PM CST * AT 342 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR ROHWER...MOVING NORTHEAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... JEFFERSON LAKE AROUND 355 PM CST && A DOPPLER RADAR DETECTED TORNADO MEANS THERE IS STRONG ROTATION WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3378 9141 3363 9129 3388 9084 3407 9100 $$ 46
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 1, 3:30 PM CST, 14 minutes earlier.
Area forecast discussion, Nov 1, 3:30 PM CST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 330 PM CST MON NOV 1 2004 .SHORT TERM...TONIGHT THROUGH THURSDAY LINE OF THUNDERSTORMS CONTINUES MOVING SLOWLY TO THE EAST ACROSS EASTERN PARTS OF THE CWA AT ISSUE TIME. HEAVIEST RAIN HAS SHIFTED INTO EASTERN AREAS WITH LIGHT RAIN IN THE WEST WHICH HAS BEEN DECREASING. LOOKS LIKE MOST ACTIVE WEATHER WILL SLOWLY MOVE TO THE EAST OF THE AREA THIS EVENING WITH THE MAIN AXIS OF HEAVY RAIN LIKELY BEING IN EASTERN AREAS AND ONLY AREAS OF RAIN OR SHOWERS IN THE WEST. THUS WILL DROP THE FLASH FLOOD WATCH IN THE WEST AND CONTINUE IT THROUGH TONIGHT IN CENTRAL AND EASTERN SECTIONS. ALL ACTIVITY MAY DECREASE LATER TONIGHT BUT WITH MAIN FRONTAL ZONE STILL IN THE AREA...NEW DEVELOPMENT LATER TONIGHT REMAINS POSSIBLE. UPPER LOW WILL TRANSLATE TO THE EAST TUESDAY. LOOKS LIKE CWA WILL BE MOSTLY INTO THE COOL SECTOR SO THE CHANCE OF SEVERE STORMS SHOULD BE EAST OF THE AREA. MORE RAIN WILL LIKELY MOVE BACK INTO THE CWA TUESDAY AND TUESDAY NIGHT AS THE UPPER LOW MOVES CLOSER. WILL GO MOSTLY WITH RAIN AND ISOLATED THUNDER. THERE IS SOME CHANCE OF MORE HEAVY RAIN LATER TUESDAY OR TUESDAY NIGHT BUT WILL LET LATER SHIFTS EVALUATE THIS FOR FURTHER FLOOD WATCHES. MAIN UPPER LOW MOVES TO THE NORTHEAST ACROSS NORTHWESTERN ARKANSAS WEDNESDAY...BRIEFLY TAKING ON A NEGATIVE TILT. LOOKS LIKE MOISTURE WILL BE CLOSE TO THE UPPER LOW CENTER WEDNESDAY WITH A DRY SLOT FARTHER TO THE SOUTHEAST. KEPT HIGHEST POPS IN THE NORTHWEST WEDNESDAY WITH LESSER POPS TO THE SOUTH. KEPT RAIN OUT OF THE FORECAST BEYOND WEDNESDAY. TEMP FORECASTS WILL BE TRICKY. GUIDANCE SHOWS GOOD VARIABILITY AND THE COOLER MAV NUMBERS COULD BE REASONABLE. BASICALLY WENT WITH A COMPROMISE BETWEEN MAV AND FWC ON TEMPS FROM TUESDAY THROUGH WEDNESDAY NIGHT. && .LONG TERM...THURSDAY NIGHT THROUGH MONDAY DRY CONDITIONS PREVAIL THROUGH THE EXTENDED. HIGH PRESSURE AT THE SURFACE WILL CONTINUE IN NORTHWEST FLOW ALOFT. A WEAK COLD FRONT MOVES SOUTH FROM MISSOURI SUNDAY...BUT DUE TO LACK OF MOISTURE...NO PRECIPITATION IS EXPECTED. TEMPS WILL BE 5 TO 10 DEGREES BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 61 66 51 58 / 90 80 70 60 HARRISON AR 51 53 42 50 / 80 80 80 80 HOT SPRINGS AR 60 65 50 58 / 80 80 70 60 PINE BLUFF AR 62 67 52 60 / 100 80 80 60 MOUNTAIN HOME AR 53 54 43 50 / 90 80 80 80 MONTICELLO AR 64 68 53 62 / 100 80 80 50 SEARCY AR 60 65 50 57 / 100 80 70 60 MOUNT IDA AR 58 64 50 57 / 80 80 70 60 RUSSELLVILLE AR 56 61 47 54 / 80 80 70 70 && .LZK WATCHES/WARNINGS/ADVISORIES...AR...FLOOD WATCH UNTIL 600 AM CST TUESDAY FOR ZONES ARZ016...ARZ024>025...ARZ032>034... ARZ043>047...ARZ055>057...ARZ062>0 69.. && 29/58
Hazardous weather outlook, Nov 1, 2:45 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT MON NOV 1 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 345 PM CDT MON NOV 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...REMAINDER OF THIS AFTERNOON THROUGH TONIGHT A COLD FRONT CONTINUES TO SLOWLY ADVANCE THROUGH THE STATE THIS AFTERNOON. WARM AND HUMID AIR CONTINUES IN ADVANCE OF THIS COLD FRONT WITH LOCALLY HEAVY RAIN OCCURRING OVER MAINLY EASTERN ARKANSAS. STRONG THUNDERSTORMS ARE STILL POSSIBLE FOR THE NEXT SEVERAL HOURS OVER THE EAST. THE MAIN CONCERN CONTINUES TO BE STRONG GUSTY WINDS. ONE TO THREE INCHES OF RAIN WITH LOCALLY HEAVIER AMOUNTS RESULTED IN WIDESPREAD FLASH FLOODING. THE HEAVIEST RAIN FELL OVER THE SOUTHEAST HALF OF THE STATE. WITH THE MAIN MOISTURE CHANNEL NOW OVER THE EASTERN PART OF THE STATE...A FLASH FLOOD WATCH CONTINUES OVER EASTERN ARKANSAS. THE FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 AM FOR ROUGHLY EAST OF A BATESVILLE TO BENTON TO CAMDEN LINE. AN ADDITIONAL INCH OR TWO OF RAIN IS STILL POSSIBLE IN THE WATCH AREA WHICH WOULD LEAD TO ADDITIONAL RUN OFF CONCERNS AND RISES ON AREA CREEKS AND STREAMS. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THE RAINFALL MAY BE ENHANCED AS THE COLD FRONT IS EXPECTED TO ONLY CRAWL TO THE EAST...NOT REACHING THE MISSISSIPPI RIVER UNTIL TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONTAL SYSTEM IS FORECAST TO STALL OUT OVER SOUTHEAST ARKANSAS TUESDAY WITH LOW PRESSURE DEVELOPING ON IT. ADDITIONAL RAIN IS LIKELY OVER THE STATE THROUGH TUESDAY AFTERNOON WITH THE BEST CHANCES OF HEAVY RAIN OVER THE SOUTH AND WEST WITH ANOTHER INCH OF RAIN OR MORE POSSIBLE. DRIER AIR WILL BEGIN TO BUILD IN FROM THE SOUTH TUESDAY NIGHT AND WEDNESDAY MORNING. HOWEVER...THE UPPER LEVEL LOW STILL HAS TO CROSS THE STATE WITH RAIN A POSSIBILITY ONCE AGAIN. IT APPEARS THE BEST CHANCES OF RAIN WEDNESDAY WILL BE OVER THE NORTH...CLOSER TO THE UPPER LOW. ANY ADDITIONAL HEAVY RAIN COULD CREATE MORE FLASH FLOODING PROBLEMS ...AND RISES ON LOCAL RIVERS AND STREAMS. THOSE WITH AGRICULTURAL INTERESTS WILL ALSO NEED TO MONITOR THE SITUATION...AS FARM LANDS NEAR RIVER BANKS ARE LIKELY TO FLOOD. HIGH PRESSURE WILL MOVE INTO THE STATE LATE WEDNESDAY OR WEDNESDAY NIGHT....ACCOMPANIED BY DRIER AIR. COOLER TEMPERATURES WILL RETURN TO THE STATE FOR WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND TUESDAY FOR FLOODING CONCERNS. 56
In the hours before
Local storm report, Nov 1, 12:15 PM CST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1215 PM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG TULIP 34.08N 92.65W
11/01/2004 DALLAS AR LAW ENFORCEMENT
BARN BLOWN INTO STREET.
1155 AM FLASH FLOOD NORTH LITTLE ROCK 34.79N 92.26W
11/01/2004 PULASKI AR PUBLIC
CRYSTAL HILL ROAD AND BRIDEWAY FLOODED NEAR CENTRAL
ARKANSAS CHRISTIAN SCHOOL. CARS STALLED IN WATER AND
STRANDED.
1200 PM FLASH FLOOD LITTLE ROCK NATIONAL AI 34.73N 92.23W
11/01/2004 PULASKI AR LAW ENFORCEMENT
LA HARPE BVLD AT ROBINSON AUDITORIUM FLOODED AND STREETS
ARE BARICADED.
1210 PM FLASH FLOOD 3 NW TULIP 34.11N 92.69W
11/01/2004 DALLAS AR EMERGENCY MNGR
STATE HIGHWAY 9 BLOCKED BY HIGH WATER.
&&
58Local storm report, Nov 1, 1:14 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
114 PM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 PM FLASH FLOOD CABOT 34.97N 92.02W
11/01/2004 LONOKE AR NWS EMPLOYEE
STREET FLOODING. WATER UP TO 4 INCHES STANDING IN SOME
YARDS.
1255 PM FLASH FLOOD SEARCY 35.24N 91.73W
11/01/2004 WHITE AR TRAINED SPOTTER
WATER GETTING INTO SOME BUILDINGS AT HARDING UNIVERSITY.
0110 PM FLASH FLOOD 1 S CABOT 34.95N 92.02W
11/01/2004 LONOKE AR LAW ENFORCEMENT
FLOODING REPORTED ON KERR STATION ROAD. ROAD WAS
BARRICADED.
&&
22Local storm report, Nov 1, 2:42 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
242 PM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG KANSAS 33.86N 92.99W
11/01/2004 CLARK AR EMERGENCY MNGR
TREES AND POWER LINES DOWN. SOME OUTBUILDINGS DAMAGED.
TIN ROOFS OFF DOG KENNELS.
0100 PM TSTM WND DMG 6 SSE HAMPTON 33.46N 92.43W
11/01/2004 CALHOUN AR EMERGENCY MNGR
ONE MOBILE HOME DESTROYED. TREES DOWN.
&&
22Local storm report, Nov 1, 3:04 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
304 PM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG CHEROKEE VILLAGE 36.31N 91.53W
11/01/2004 SHARP AR BROADCAST MEDIA
TREES DOWN. ROOF DAMAGE. SOME BOATS BLOWN OVER IN LAKE.
0200 PM FLASH FLOOD SEARCY 35.24N 91.73W
11/01/2004 WHITE AR TRAINED SPOTTER
ROADS INTO HARDING UNVERSITY FLOODED. SOCCER FIELDS
FLOODED. SIDE ROADS OFF BEEBE-CAPPS HIGHWAY FLOODED. HIGH
WATER RESCUE OF 2 PEOPLE OUT OF A STRANDED TRUCK.
0250 PM TSTM WND DMG HUMPHREY 34.42N 91.70W
11/01/2004 ARKANSAS AR AMATEUR RADIO
ROOFS BLOWN OFF. TREES AND POWER LINES DOWN.
&&
22Local storm report, Nov 1, 3:08 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
308 PM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 1 S CALMER 33.94N 92.03W
11/01/2004 CLEVELAND AR LAW ENFORCEMENT
TWO CHICKEN HOUSES DETROYED WITH NUMEROUS TREES DOWN.
&&
220The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 8:31 AM CST | Severe Thunderstorm Warning | LZK | Van Buren | 29 min |
| Nov 1, 8:34 AM CST | Severe Thunderstorm Warning | LZK | Ouachita | 56 min |
| Nov 1, 8:42 AM CST | Severe Thunderstorm Warning | LZK | Faulkner | 33 min |
| Nov 1, 9:26 AM CST | Severe Thunderstorm Warning | LZK | Dallas | 49 min |
| Nov 1, 9:30 AM CST | Tornado Warning | LZK | Dallas, Ouachita | 45 min |
| Nov 1, 10:12 AM CST | Tornado Warning | LZK | Grant | 63 min |
| Nov 1, 10:56 AM CST | Flash Flood Warning | LZK | Grant | 3 hr |
| Nov 1, 11:00 AM CST | Flash Flood Warning | LZK | White | 3 hr |
| Nov 1, 11:21 AM CST | Tornado Warning | LZK | Grant | 39 min |
| Nov 1, 11:26 AM CST | Tornado Warning | LZK | Jefferson | 34 min |
| Nov 1, 11:40 AM CST | Tornado Warning | LZK | Lonoke, Pulaski | 50 min |
| Nov 1, 11:47 AM CST | Flash Flood Warning | LZK | Pulaski | 3 hr |
| Nov 1, 11:55 AM CST | Flash Flood Warning | LZK | Dallas, Ouachita | 3 hr |
| Nov 1, 12:29 PM CST | Flash Flood Warning | LZK | Lonoke | 3 hr |
| Nov 1, 1:55 PM CST | Severe Thunderstorm Warning | LZK | Drew | 50 min |
| Nov 1, 1:56 PM CST | Flash Flood Warning | LZK | White | 2 hr |
| Nov 1, 2:08 PM CST | Flash Flood Warning | LZK | Cleveland, Jefferson, Prairie | 3 hr |
| Nov 1, 2:18 PM CST | Severe Thunderstorm Warning | LZK | Jefferson, Lincoln | 42 min |
| Nov 1, 2:32 PM CST | Tornado Warning | LZK | Arkansas, Jefferson | 43 min |
| Nov 1, 2:35 PM CST | Tornado Warning | LZK | Desha, Drew | 40 min |
| Nov 1, 3:18 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 32 min |
| Nov 1, 3:19 PM CST | Severe Thunderstorm Warning | LZK | Desha | 26 min |
| Nov 1, 3:19 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 31 min |
| Nov 1, 3:54 PM CST | Flash Flood Warning | LZK | Jackson, Woodruff | 3 hr |
| Nov 1, 5:07 PM CST | Flash Flood Warning | LZK | White | 113 min |
Nearby
Tornado Warnings in Arkansas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.